Hail, Lamar
- When
- July 4, 6:00 PM CST
- Where
- Lamar County, Roxton
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.133, -98.600
Hail ranging in size from quarter to ping-pong ball reported.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 4, 5:41 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT MON JUL 4 2005 .AVIATION... DIFFICULT FORECAST THIS EVENING AS SURFACE BOUNDARY ALONG RED RIVER IS WORKING SE INTO PRETTY UNSTABLE AIR MASS...WITH CONVECTION DEVELOPING NE OF METROPLEX AIRPORTS. OTHER CU LOOKING MORE IMPRESSIVE OUT WEST. WILL HOLD OFF ON INCLUDING TSRA IN THE TAF FOR NOW...BUT MAY HAVE TO ADD THEM FOR THIS EVENING. TSRA CHANCES WILL LINGER OVERNIGHT AS STORMS OUT WEST MOVE CLOSER TO N TEXAS. SURFACE FLOW TO SLOWLY BACK TO EAST AROUND 15Z. 80 && .DISCUSSION... 350 PM CDT OUTFLOW LAYER FINALLY MIXING OUT...WITH BOUNDARY TRANSLATING NORTH OF I-20 CORRIDOR. BOUNDARY TO BE THE FOCUS FOR TSRA DEVELOPMENT BETWEEN I-20 AND THE RED RIVER...AS ENHANCED SFC CONVERGENCE COINCIDES WITH ONGOING CONVECTION IN AREA OF CONSIDERABLE MID- LEVEL INSTABILITY. AREA WELL SOUTH OF BOUNDARY LIKELY TOO CAPPED DESPITE TREMENDOUS SFC-BASED INSTABILITY. NOCTURNAL MCS POTENTIAL HIGH WITH INCREASING LLJ OVERNIGHT. WILL WATCH CONVECTION UPSTREAM FOR LATE NIGHT/EARLY MORNING ARRIVAL. SEE HWOFWD FOR FURTHER INFORMATION. TEXAS WILL REMAIN IN WEAKNESS BETWEEN TWO RIDGE BUBBLES...NW FLOW ALLOWING FOR TSRA CHANCES MUCH OF THE WEAK. DRY GROUND AND LINGERING SUBSIDENCE WILL KEEP TEMPS WARM...BUT MORE 90S THAN TRIPLE-DIGITS THE NEXT 7 DAYS. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 98 76 98 / 40 20 10 10 WACO, TX 77 99 75 98 / 20 20 10 10 PARIS, TX 75 93 73 95 / 50 40 30 30 DENTON, TX 76 98 73 98 / 40 30 20 20 MCKINNEY, TX 76 97 74 98 / 40 30 20 20 DALLAS, TX 79 98 78 98 / 40 20 10 10 TERRELL, TX 76 98 73 97 / 40 20 10 10 CORSICANA, TX 77 98 74 96 / 20 20 10 10 TEMPLE, TX 77 99 75 98 / 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT MON JUL 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042010- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 311 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF A LAMPASAS...HILLSBORO...EMORY LINE...INCLUDING THE DALLAS-FORT WORTH METRO AREA. MAIN THREATS WILL BE LARGE HAIL...LOCALIZED DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. PERSONS ENJOYING OUTDOOR FOURTH OF JULY FESTIVITIES AND THOSE ON AREA LAKES ACROSS THE RISK AREA TONIGHT NEED TO BE ON THE LOOKOUT FOR RAPIDLY DEVELOPING...SCATTERED STRONG TO SEVERE STORMS... PARTICULARLY AS THE EVENING PROGRESSES. A STORM COMPLEX MAY FORM BY MIDNIGHT AND AFTER AND MOVE SOUTH-SOUTHEAST THROUGH THE INTERSTATE 20 CORRIDOR DURING THE EARLY MORNING HOURS TUESDAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK...PARTICULARLY THOSE AREAS BETWEEN INTERSTATE 20 AND THE RED RIVER...AS NORTH TEXAS WILL CONTINUE TO SEE OCCASIONAL DISTURBANCES ALOFT MOVE ACROSS THIS AREA. AT THIS TIME...IT IS VERY DIFFICULT TO TIME SUCH FEATURES. HOWEVER WITH THESE TYPES OF SYSTEMS...AN ISOLATED SEVERE THREAT WITH LOCALIZED DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING CANT BE RULED OUT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE SLIGHT RISK AREA...OR NORTHWEST OF A LAMPASAS...HILLSBORO...EMORY LINE...INCLUDING THE DALLAS-FORT WORTH METRO AREA.
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail ranging in size from quarter to ping-pong ball reported.
Large limbs broken off trees and outdoor furniture blown several hundred feet.
Quarter size hail on highway 16.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465923, 5465924, 5467316, 5467317.